My 15 year old had his reversal 2 weeks ago. He had pouchitis for 5 months prior to reversal. Dr. did a biopsy. Biopsy showed it was no use pouchitis/colitis, so he was reconnected. While reconnected he was also on a 14 day course of Cipro. 2 days after he was done with Cipro the pouchitis symptoms came back. Some blood in stool, stomach cramps, etc. He is now on Flagyl and is doing fine. He has also been taking VSL3. If this was no use pouchitis and he is now reconnected why do we still have to deal with pouchitis? Is this now chronic pouchitis? I had thought we might catch a break. Thanks in advance for your input.

Original Post

Hi Jan,

It is also called diversion colitis/pouchitis (Dr just called it No use). With the ileostomy reversal, the fecal stream that is now going through should take care of the diversion pouchtis, but it hasn't. Doc put him on Flagyl which helped, but he uses the bathroom about 10 times during the day and 3 at night. Metamucil does not seem to help him much. Plus he has problems with incontinence that seem to have gotten worse over the last 2 days.

Thanks,

Lex

Ah, diversion colitis. I've definitely heard of that. It's frustrating when doctors make up their own names for a disease! 

If flagyl is not helping enough, he may need a higher dose or different antibiotic, like Cipro. This does sound like regular pouchitis. You are correct that restoring the fecal stream should have taken care of the diversion pouchitis.

Jan

Not sure for the output smell but I know that pouchitis is starting when my belly swells (hardens) from inflammation I suppose and I usually start having bad breath (no pain yet but I know it's coming).

Not sure if this helps or as anything to do with the reduction of pouchitis I'm now getting but I started exercising in a gym at approximately same time I cut the sugars so who knows if that as something to do with it. 

Changed my life for the better I assure you. I was discouraged before that.

Hope you get better soon

It is my opinion that we should all take a test for intolerances to all types of food etc. I found out that yeast is very bad for me, too much and I can't make  it to the bathroom (thick-crust pizza , local beers etc) most likely has contributed  to my bowel problems from the start. I have a J-pouch (20 years now). 

Just my thoughts 

This is an update on my son. He has been off of antibiotics for about 6 weeks now and it looks like he is keeping the pouchitis at bay. He still goes about 10 times a day and 4 at night. Output is still lose. His doctor recommended pectin and metamucil. It has worked some.  VSL3 DS seems to be a must. When he skips a few doses, the output gets smelly. Once he takes it all goes back to normal. He sometimes sees blood when he wipes, but that seems to be the butt burn for which we are using Ilex and Vaseline. Overall, he is doing well 9 weeks out from surgery. His doctor couldn't believe how healthy he looked compared to a few months ago. So we are hopeful that the recovery will continue and that maybe in a few more weeks/months he will go less. He is happy with his j pouch. 

lex posted:

This is an update on my son. He has been off of antibiotics for about 6 weeks now and it looks like he is keeping the pouchitis at bay. He still goes about 10 times a day and 4 at night. Output is still lose. His doctor recommended pectin and metamucil. It has worked some.  VSL3 DS seems to be a must. When he skips a few doses, the output gets smelly. Once he takes it all goes back to normal. He sometimes sees blood when he wipes, but that seems to be the butt burn for which we are using Ilex and Vaseline. Overall, he is doing well 9 weeks out from surgery. His doctor couldn't believe how healthy he looked compared to a few months ago. So we are hopeful that the recovery will continue and that maybe in a few more weeks/months he will go less. He is happy with his j pouch. 

I do not want to tell you what to do but since I started using calmoseptine ointment (sticky) , no more butt burn and at same time reduced somewhat the number of times I need to go. Hope this is of some help.

Just got home from hospital. I had rectal vaginal fistula my third one and it seems that I have pouchitis,  the pictures showed ulcers outside the pouch all over. pouch was very tight and had to have a rectal stretch. the doctor now says it's hardening he's worried that I may not get better not sure what to do not sure what to eat. My potassium was 2.5 the week before I went into the hospital I went to the emergency room they sent me home with no potassium my doctor called me the next day told me to go to the hospital right away went to the hospital had 90 units of potassium left the hospital on Thursday had surgery scheduled the following Wednesday potassium dropped  back to 2.3 they gave me potassium during my surgery and now I'm home on the toilet talking to the phone. I'm 51 very active and now I'm told to watch my stress LOL. I usually go all day without eating I feel the best when I'm not eating so that I can function I eat dinner before I go to bed I'm told I have to change that if I eat throughout the day I'm in the bathroom a lot but if I don't eat through the day I can't take potassium it makes me sick but if I don't take potassium I can have a stroke or heart attack I have a lot of butt burn I use gauze between my butt cheeks and use a aloe vista lotion prescribed lotion. I mix up 3 or 4 bananas in a blender at night with Crystal Light and ice I drink that I eat pretty healthy but it doesn't matter what I eat it seems it all goes right through me. If I can't get my potassium under control and these alcers  gone and do these rectal stretches every 3 days or so which is very painful I may end up with a colostomy any suggestions. I had the J pouch done in 2011 it seems this past year has been real bad. Dr sent off biopsy to check for cancer as well. From what I am reading Flagyl is the best thing for pouchitis which I have taken before and it got rid of it but this time the ulcers are far worse. I'm to follow up with the doctor tomorrow and hopefully get one the right medication on top of my potassium being low it's giving me high blood pressure which I take medicine for that. Idk what to do. 

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×